Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 201, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 1994, 10:31 PM CDT for Nowata County, Washington County, Oklahoma. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1994, 10:31 PM CDT (03:31 UTC)
- Expired
- Jun 5, 1994, 11:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Nowata County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 3.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1924 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KTUL 060331 SVRTSA OKC105-147-060430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1031 PM CDT SUN JUN 5 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...NOWATA COUNTY...WASHINGTON COUNTY AT 1030 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 10 MILES NORTHWEST OF COPAN TO 5 MILES NORTH OF BLACKBURN. THE STORMS WERE MOVING SOUTHEAST AT 40 MILES AN HOUR. NUMEROUS REPORTS OF 60 MILE AN HOUR WINDS HAVE BEEN RECEIVED WITH THESE STORMS IN OSAGE COUNTY. DAMAGING WINDS WITH GUSTS UP TO 70 MPH WILL OCCUR WITH THIS LINE OF THUNDERSTORMS. IF YOU ARE IN THE PATH OF THESE STORMS SEEK SHELTER IMMEDIATELY IN THE LOWEST FLOOR OF YOUR BUILDING OR HOME. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. IF YOU ARE IN A MOBILE HOME YOU SHOULD MOVE TO A MORE SUBSTANTIAL STRUCTURE IF ONE IS NEARBY. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:03 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 5, 9:03 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT SUN JUN 5 1994 STRM COMPLEX OVR KS THIS EVNG MOVG SEWRD TWRD AREA WITH PRONOUNCED BOWING APPRCHNG NE OK STATE LINE. STRMS HV ACCELERATED SEWRD OVR THE PAST FEW HRS. BACKING LLVL WNDS WL CONT TO PROVIDE GOOD INFLOW SO STRMS XPCTD TO MAINTAIN POTNTL FOR SVR WX AS THEY MOV INTO AND ACRS FA NXT SVRL HRS. WL GENRLLY RAISE OVRNGT POPS AND INCLD MENTION FOR SVR...HITTING HARDEST OVR NRN AND CNTRL PARTS OF FA. REMAINDER OF AFTN PKG UNCHGD. ...04... .TUL...NONE.
In the hours before
Special weather statement, Jun 5, 7:20 PM CDT, 3 hours 11 minutes before
OKZ054>077-061200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 720 PM CDT SUN JUN 5 1994 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT IN NORTHEAST OKLAHOMA TO THE NORTH OF INTERSTATE 40. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE REST OF EASTERN OKLAHOMA. SEVERE THUNDERSTORMS DEVELOPED IN CENTRAL KANSAS THIS AFTERNOON AND WERE BEGINNING TO FORM A LINE AND ACCELERATE TO THE SOUTHEAST AT 720 PM. THE AIRMASS ACROSS EASTERN OKLAHOMA IS EXTREMELY UNSTABLE AND THIS SHOULD ALLOW THE STORMS IN KANSAS TO REMAIN SEVERE THROUGH MUCH OF THE NIGHT AS THEY MOVE SOUTHEAST INTO EASTERN OKLAHOMA. THE POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE SIGNIFICANT WIND DAMAGE ACROSS EASTERN OKLAHOMA OVERNIGHT WITH THE GREATEST POTENTIAL IN THE MODERATE RISK AREA. LARGE HAIL WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS. CURRENT INDICATIONS ARE THAT SEVERE THUNDERSTORMS WILL BEGIN TO AFFECT PORTIONS OF OSAGE COUNTY BETWEEN 9 AND 10 PM WITH THE SEVERE WEATHER THREAT NOT REACHING SOUTHEAST OKLAHOMA UNTIL AFTER MIDNIGHT. SPOTTER ACTIVATION WILL BE LIKELY IN NORTHEAST OKLAHOMA AFTER 9 PM AND IN SOUTHEAST OKLAHOMA AFTER MIDNIGHT.
Special weather statement, Jun 5, 7:20 PM CDT, 3 hours 11 minutes before
OKZ054>077-061200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 720 PM CDT SUN JUN 5 1994 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT IN NORTHEAST OKLAHOMA TO THE NORTH OF INTERSTATE 40. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE REST OF EASTERN OKLAHOMA. SEVERE THUNDERSTORMS DEVELOPED IN CENTRAL KANSAS THIS AFTERNOON AND WERE BEGINNING TO FORM A LINE AND ACCELERATE TO THE SOUTHEAST AT 720 PM. THE AIRMASS ACROSS EASTERN OKLAHOMA IS EXTREMELY UNSTABLE AND THIS SHOULD ALLOW THE STORMS IN KANSAS TO REMAIN SEVERE THROUGH MUCH OF THE NIGHT AS THEY MOVE SOUTHEAST INTO EASTERN OKLAHOMA. THE POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE SIGNIFICANT WIND DAMAGE ACROSS EASTERN OKLAHOMA OVERNIGHT WITH THE GREATEST POTENTIAL IN THE MODERATE RISK AREA. LARGE HAIL WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS. CURRENT INDICATIONS ARE THAT SEVERE THUNDERSTORMS WILL BEGIN TO AFFECT PORTIONS OF OSAGE COUNTY BETWEEN 9 AND 10 PM WITH THE SEVERE WEATHER THREAT NOT REACHING SOUTHEAST OKLAHOMA UNTIL AFTER MIDNIGHT. SPOTTER ACTIVATION WILL BE LIKELY IN NORTHEAST OKLAHOMA AFTER 9 PM AND IN SOUTHEAST OKLAHOMA AFTER MIDNIGHT.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 61 min |
| Jun 5, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 57 min |
| Jun 5, 10:52 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 68 min |
| Jun 5, 10:52 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 68 min |
| Jun 5, 11:24 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 51 min |
| Jun 5, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 68 min |
| Jun 5, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Wagoner | 68 min |
| Jun 5, 11:57 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 63 min |
| Jun 5, 11:57 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 63 min |
| Jun 5, 11:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 20 min |
| Jun 6, 1:02 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 43 min |
| Jun 6, 1:04 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 41 min |
| Jun 6, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 48 min |
| Jun 6, 1:13 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 62 min |
| Jun 6, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 62 min |
| Jun 6, 2:17 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 58 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.